Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 1993, 11:11 PM CDT for Haskell County, Oklahoma. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Apr 24, 1993, 11:11 PM CDT (04:11 UTC)
- Expired
- Apr 25, 1993, 12:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Haskell County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:09 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 24, 9:09 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SAT APR 24 1993 CDFNT FRM JLN TO JUST EAST OF TUL AT 02Z. BAND OF STG/SVR TSTMS MOVG ACRS E-CNTL AREAS ATTM. WL ADJST POPS ACCORDINGLY...BUT WL LEAVE AT LEAST A MENTION OF PRECIP ACRS ALL OF FA FOR TNGT. WL ALSO MAKE A FEW MINOR TEMP AND WND CHGS. ...04... .OK...NONE.
In the hours before
Special weather statement, Apr 24, 5:20 PM CDT, 5 hours 51 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 5:21 PM CDT, 5 hours 50 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVI`CE.
Special weather statement, Apr 24, 5:24 PM CDT, 5 hours 47 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVIbCE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 64 min |
| Apr 24, 7:33 PM CDT | Tornado Warning | TSA | Mayes, Rogers | 42 min |
| Apr 24, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 44 min |
| Apr 24, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware | 55 min |
| Apr 24, 8:08 PM CDT | Tornado Warning | TSA | Mayes | 37 min |
| Apr 24, 8:18 PM CDT | Tornado Warning | TSA | Cherokee, Delaware | 57 min |
| Apr 24, 8:42 PM CDT | Tornado Warning | TSA | Adair | 48 min |
| Apr 24, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 67 min |
| Apr 24, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 56 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 46 min |
| Apr 24, 9:19 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 41 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 48 min |
| Apr 24, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Apr 24, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 41 min |
| Apr 24, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 69 min |
| Apr 24, 10:57 PM CDT | Tornado Warning | TSA | Pittsburg | 48 min |
| Apr 24, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 59 min |
| Apr 24, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Apr 24, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 56 min |
| Apr 25, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| Apr 25, 1:31 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
| Apr 25, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| Apr 24, 8:33 PM CDT | Tornado Warning | TSA | Benton | 42 min |
| Apr 24, 9:14 PM CDT | Tornado Warning | TSA | Benton, Washington | 46 min |
| Apr 24, 9:19 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 41 min |
| Apr 24, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 62 min |
| Apr 24, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 41 min |
| Apr 24, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Logan, Sebastian | 66 min |
| Apr 25, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson, Logan, Sebastian | 61 min |
| Apr 25, 1:31 AM CDT | Severe Thunderstorm Warning | TSA | Logan | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.